Menu

Need help for cystic acne :

0

Hi everyone! I’m a new member in this community. Although I have been following the website for quite a while now! I have an acne skin type 3. I had started using your recommended products about 6 months back. sebamed cleansing foam and aha glow for cleansers, sebamed care gel for moisturizer and suncote for sunscreen. I also applied glycol 6 on alternate nights for 3 months and treated the scars with the kojivit gel. It all seemed to work pretty well in the beginning but I started seeing puss filled heads after about a month. Even I don’t touch my acne it scars my skin very badly! I consulted the dermatologist and he put me on a strong antibiotic(ampilox DS)  along with isotretinoin capsules. I took those and it worked amazingly well for the time I took the antibiotics. But now I have stopped the antibiotics as they are very strong for my stomach and I’m afraid they’ll cause damage to my kidneys! The doctor has put me on the isotretinoin till I get married and that’s a long way ahead! I’m only 19! I’m getting severe cystic acne now. Deep under the skin bumps that are so painful to touch! Its affecting my self confidence! I do not know what to try or do! I have even cut out milk from my diet and included multivitamins too. Please help me out. I cant look into people’s eyes anymore when I talk to them. I have tried it all. I’m loosing hope now. my entire face is scarred with acne marks 🙁  Thank you for patiently reading my question. I’m awaiting your reply! Thank you again!

5 Answers

0

@nitashenoy, can understand your frustration, but be calm first 🙂 When did you start isotretinoin? Usually people who are on isotretinoin take about 3 to 6 months to see results but results are quite dramatic & acne stops completely within 6 months. For many it doesn’t recur but some people have reported to get back after 2 or 3 years. It does come with a host of side effects but for severe  cystic acne, it is the only final stop for many.

In your case , since you are only 19, mostly your acne should be hormonal which you can control by first doing all the necessary health check ups, take time, read all the good stuff on this website, read up on the medical tests you need to do, rule out Polycystic Ovarian syndrome, vitamin D deficiency, thyroid & other disorders. These are sometimes the main culprit for acne. Once you rule out this, you could talk to your gynaecologist (if you don’t have one, ask you mom for help) & one option is also using Contraceptive pills to regulate your hormonal cycle. Many have reported improvement in acne with contraceptive pills.

However first, you need to get treated for any deficiencies if any & then check out the other probabilities. Don’t worry about scars, you can deal with them later as there are many treatments for that. Your first concern should be to eradicate acne first.

LD
791
0

Hi Nita, girl, good that you refused the isotretinoin. The two things that jump out from your description are Glyco 6 and multivitamins. Glyco 6 is glycolic acid based alright, but it is horribly comedogenic and bound to cause acne. It can build up into pores and cause delayed reactions too, which is probably what you noticed after seeing a smooth sail in the beginning. The rest of your skincare sounds fine. If the oiliness of Suncote bothers you, you could switch to Zoray Aquagel which is the current community favourite.

 

Secondly, multivitamins can aggravate acne. Yes, you heard it right. Most daily mutltivitamins provide a massive dose of B vitamins which can aggravate acne. So supplementing with ‘eveyrthing’ can be just as harmful. You need select vitamins and minerals that target the cause of acne.

 

Since you saw a definite improvement with Glyco 6, at least in the beginning, switching to a non-comedogenic glycolic acid product may be all you need, not strong antibiotics and isotretinoin. First just try cutting out Glyco 6 and see if that’s all you need to do to clear up. If that’s not enough, you could cut out AHAGlow and add in Triacneal. AHAGlow with Triacneal can cause too much exfoliation and dryness.

AM
3,051
0

Oh my gosh! Thank you so much for replying so quickly! Ok…I’ll cut out on the glycol 6 and also the AHA glow if required. I had no idea that multivitamins can cause acne! Also, I did a little research found that acne on the left cheek (which is where most of my cysts are coming up) can be due to liver problems and now it all kinda makes sense…I put my liver through a lot of stress when I took the strong dose of antibiotics…at least I’m hoping that I’m making sense! Can u please tell me if I should make any lifestyle changes or diet changes ,or observations maybe, to be sure I don’t get a bad reaction on my skin again?

0

Hi Nita Shenoy,

What you are missing is neutral cleanser. Include Kaya Soothing cleansing gel in your regimen.

Use it in the evening when you want to wash off your sunscreen. As AM suggested Zoray Aquagel SPF30 is a better alternative to Suncote, stop Glyco 6 at once. Rest are ok I believe. Once you are clear of acne then you could start CPP process https://acnemantra.com/rid-acne-marks-dark-spots/

0

Hey thank u so much suresh and LD! I will definitely consider your advice! I would also like to know if I should make any changes/observations in my diet or lifestyle to prevent further breakouts because I have a feeling that it might be an internal problem for me.  @acnemantra please give in your suggestions if any…thanks everyone!

Your Answer

asked April 28

 

"Skin clearing up after years, thank you!"
"No more pimples, confidence back"
"Pimples, dark spots gone, skin glows now"
"Was so depressed... Thank God found U!"
"Can face the world again, thank you"
Helpful answers, community rocks!
"Your regimen worked when nothing else did"